Florida, 2015Damaging Wind in Florida, April 23, 2015
April 23, 2015 · NWS TBW · 1 event in 1 county or zone
An upper level trough moving across the Florida peninsula produced a line of thunderstorms that caused heavy rain and severe wind gusts. The gusts from one of these storms knocked down numerous trees in Bradenton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moving across the Florida peninsula produced a line of thunderstorms that caused heavy rain and severe wind gusts. The gusts from one of these storms knocked down numerous trees in Bradenton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 23, 7:00 AM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 23, 7:00 AM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
800 AM EDT THU APR 23 2015
.UPDATE... A CLUSTER OF THUNDERSTORMS WILL MOVE ASHORE FROM HERNANDO
COUNTY SOUTHWARD TO PINELLAS COUNTY THROUGH 14/15Z. ADDITIONAL
SHOWER DEVELOPMENT IS BEGINNING FURTHER NORTH THAT WILL LIKLEY
EVENTUALLY IMPACT CITRUS AND LEVY COUNTY THIS MORNING. MOSTLY CLEAR
SKIES OVERNIGHT ACROSS THE NORTHERN NATURE COAST/BIG BEND REGION
ALLOWED FOR SOME RADIATIONAL COOLING TO TAKE PLACE. AS OF 7AM WE SAW
TEMPERATURES/DEWPOINTS CONSIDERABLY COOLER OVER THESE NORTHERN AREAS
THAT DOWN TOWARD THE I-4 CORRIDOR AND SOUTHWARD. THE COOLING HAS
ALLOWED FOR A SUBTLE LAND BREEZE/DRAINAGE FLOW TO DEVELOP AND TURN
THE WINDS OFFSHORE ALONG THE NATURE COAST. THIS PROCESS HAS DONE TWO
THINGS. ONE THE DIFFERENTIAL COOLING HAS RESULTED IN SUBTLE LOW
LEVEL FRONTOGENESIS ACROSS APALACHEE BAY...AND ALSO SET UP A DECENT
DIRECTIONAL CONVERGENCE ZONE OVER OUR NORTHERN WATERS. IT IS THIS
SURFACE CONVERGENCE/FOCUS AND THE FRONTOGENESIS CIRCULATION THAT
SEEMS TO BE THE MAIN PLAYER IN THIS DEVELOPMENT OF THIS CONVECTIVE
CLUSTER. WILL EXPECT TO CONTINUE SEEING DEVELOPMENT ACROSS THIS ZONE
UNTIL DIURNAL HEATING IS ABLE TO WEAKER/REVERSE THE LAND BREEZE FLOW
OFF THE NATURE COAST. WILL RAISE POPS ALONG AND NORTH OF THE I-4
CORRIDOR FOR THE REST OF THE MORNING. STILL APPEARS THAT ONCE THIS
INITIAL ROUND OF STORMS ACROSS THE NORTHERN FORECAST AREA ENDS THAT
THE MAJORITY OF SECOND HALF OF THE DAY CONVECTION WILL BE INLAND
ACROSS OUR SOUTH-CENTRAL ZONES. HOWEVER...WILL CONTINUE TO MONITOR
THE LATEST CONVECTION ALLOWING GUIDANCE AND ADJUST THIS AFTERNOON
FORECAST BASED ON HOW THIS GREATER THAN EXPECTED MORNING ACTIVITY
EFFECTS THE SEA-BREEZE FORMATION.
&&
.PREVIOUS DISCUSSION (TODAY-FRIDAY)... A CONVECTIVE COMPLEX OVER THE
CENTRAL-EASTERN GULF OF MEXICO EARLY THIS MORNING IS ASSOCIATED WITH
A VORT MAX THAT WILL CONTINUE TO SHIFT EASTWARD THROUGH THE REST OF
THE MORNING HOURS. RADAR IMAGERY SHOWS SOME SHOWERS OVER THIS REGION
AND WOULD EXPECT THIS ACTIVITY TO SHIFT EASTWARD AS WELL...MAKING IT
INTO OUR SOUTHERN COASTAL WATERS AND POSSIBLY EVEN COASTAL SOUTHWEST
FLORIDA BEFORE DAYBREAK. THIS IS SUPPORTED BY THE LATEST HRRR AND
OTHER HIGH-RES GUIDANCE. FOR THE REST OF TODAY...ANOTHER VORT MAX
WILL APPROACH FROM THE NORTHWEST WITH WEAK HIGH PRESSURE AT THE
SURFACE AND A FRONTAL BOUNDARY MOVING INTO THE SOUTHEAST. AS FAR AS
RAIN CHANCES GO...EXPECT THE ACTIVITY OVER THE GULF TO SHIFT
SOUTHEAST THROUGH THE MORNING AND THEN WE WILL TRANSITION TO MORE
SEA-BREEZE/DIURNAL SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON
HOURS...WITH THE BEST CHANCES OVER INLAND AREAS AS THE WEST COAST
SEA BREEZE FORMS AND SHIFTS INLAND. THE WEAK FRONTAL BOUNDARY WILL
SINK SOUTH INTO NORTHERN FLORIDA TONIGHT INTO EARLY FRIDAY WITH
MOSTLY QUIET CONDITIONS EXPECTED ACROSS THE FORECAST AREA. UPPER-
LEVEL RIDGING WILL START TO BUILD OVER THE GULF DURING THE DAY WITH
SURFACE HIGH PRESSURE CENTERED TO THE NORTHEAST. SHOWER AND
THUNDERSTORM ACTIVITY DURING THE AFTERNOON WILL BE FOCUSED MAINLY
OVER SOUTHWEST FLORIDA. AS FAR AS TEMPERATURES...STILL LOOKING AT
ABOVE NORMAL VALUES TO END THE WEEK.
.LONG TERM (FRIDAY NIGHT-THURSDAY)...
CUT-OFF U/L LOW WILL MOVE OVER NEW ENGLAND WITH THE TROUGH AXIS
WELL OFF THE EASTERN SEABOARD. WEST COAST TROUGH WILL PERSIST WITH
BROAD RIDGING DOWNSTREAM OVER THE GULF OF MEXICO WITH A RIDGE AXIS
NORTH THROUGH THE TENNESSEE VALLEY. AN U/L DISTURBANCE WILL BE
EJECTED EAST ACROSS THE MID/LOWER MISSISSIPPI VALLEY FRIDAY NIGHT
TO THE TENNESSEE VALLEY ON SATURDAY. ONSHORE WESTERLY BOUNDARY
LAYER FLOW ACROSS THE FLORIDA PENINSULA WILL PUSH THE WEST COAST
SEA BREEZE BOUNDARY INLAND RATHER QUICKLY...WHICH WILL KEEP MOST
AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY EAST OF THE FORECAST
AREA.
U/L ENERGY OVER THE PACIFIC NORTHWEST WILL SINK SOUTHEAST AND CUT-
OFF OVER THE FOUR CORNERS AREA SUNDAY WITH STRONG U/L QUASI-ZONAL
FLOW PERSISTING ACROSS THE SOUTHERN TIER OF THE U.S. A WEAK FRONTAL
BOUNDARY WILL STALL ACROSS THE SOUTHEAST U.S. WITH DEEP TROPICAL
MOISTURE SOUTH OF THE BOUNDARY ACROSS THE FLORIDA PENINSULA. A WEAK
U/L DISTURBANCE WILL TRACK ACROSS THE FLORIDA PENINSULA SUNDAY WITH
A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE
TAMPA BAY AREA AND OVER THE INTERIOR. THE U/L LOW OVER THE
SOUTHWEST U.S. WILL BEGIN TO OPEN UP AND PUSH EAST ACROSS THE
SOUTHERN PLAINS MONDAY WHICH WILL INDUCE WEAK U/L RIDGING OVER THE
GULF OF MEXICO. COMBINATION OF DAYTIME HEATING AND SUFFICIENT DEEP
LAYER MOISTURE AND WEAK ATMOSPHERIC INSTABILITY WILL CREATE A CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
MONDAY AFTERNOON.
COMPLEX PATTERN TAKING SHAPE MIDDLE OF NEXT WEEK AS THE U/L LOW
MOVING OUT OF THE SOUTHERN PLAINS MAY BE ABSORBED BY NORTHERN STREAM
ENERGY OVER THE MID MISSISSIPPI RIVER VALLEY ON TUESDAY. THIS WILL
CREATE GOOD U/L DIFFLUENCE OVER THE LOWER MISSISSIPPI VALLEY WITH AN
AREA OF LOW PRESSURE DEVELOPING AND PUSHING SLOWLY EAST TO THE
SOUTHEAST U.S. ON WEDNESDAY. HIGH DEGREE OF UNCERTAINTY ON THIS
EVOLVING SYSTEM AS THE U/L PATTERN SUGGESTS A DIGGING STRONG U/L
DISTURBANCE APPROACHING THE SOUTHEAST U.S. WITH STRONG DYNAMICS/LIFT
DEVELOPING OVER WEST CENTRAL AND SOUTHWEST FLORIDA TUESDAY NIGHT AND
WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE EASTERN GULF OF MEXICO
AND THE FLORIDA PENINSULA TUESDAY NIGHT AND WEDNESDAY WITH
SHOWERS/THUNDERSTORMS LIKELY DEVELOPING AHEAD OF THE FRONT AND
SPREADING OVER THE FORECAST AREA WITH A FEW STRONG STORMS POSSIBLE
WITH LOCALLY HEAVY RAIN.
U/L ENERGY WILL LIFT RAPIDLY NORTHEAST ON THE EAST SIDE OF THE L/W
TROUGH WEDNESDAY NIGHT AND THURSDAY WITH THE SURFACE LOW LIFTING TO
THE MID ATLANTIC COAST. DRIER COOLER AIR WILL ADVECT ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA IN THE WAKE OF THE COLD FRONT.
&&
.AVIATION... CLUSTER OF SHOWER AND STORMS MOVING ASHORE WILL IMPACT
KTPA/KPIE/KLAL THIS MORNING WITH POTENTIAL BRIEF HEAVY DOWNPOURS.
TERMINALS SOUTH OF I-4 CORRIDOR SHOULD SEE A CONTINUATION OF VFR
CONDITIONS THIS MORNING...FOLLOWED BY A CHANCE FOR AFTERNOON STORMS
DEVELOPING ALONG THE SEA BREEZE.
&&
.MARINE...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS
TODAY...BUT OTHERWISE EXPECT BENIGN CONDITIONS TO CONTINUE
THROUGH THE FIRST PART OF THE WEEKEND WITH NO HEADLINES EXPECTED.
WINDS WILL INCREASE BRIEFLY LATE SATURDAY NIGHT INTO SUNDAY...BUT
THEN DIMINISH AGAIN FOR EARLY NEXT WEEK.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 85 73 89 72 / 40 20 20 0
FMY 88 72 89 73 / 50 20 30 10
GIF 88 70 88 71 / 50 20 20 10
SRQ 83 71 86 70 / 40 30 10 0
BKV 86 66 88 66 / 30 20 10 0
SPG 84 75 86 75 / 40 30 10 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/DECISION SUPPORT...13/OGLESBY
Hazardous weather outlook, Apr 23, 3:39 AM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
439 AM EDT THU APR 23 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-240845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
439 AM EDT THU APR 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE INTERIOR.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
...THUNDERSTORM IMPACT...
SCATTERED AFTEROON THUNDERSTORMS ARE EXPECTED
SUNDAY...MONDAY...AND TUESDAY AFTERNOONS. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES. STRONGER STORMS ARE
POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT PUSHES ACROSS
THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
OGLESBY
In the hours before
Special weather statement, Apr 23, 8:10 AM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
910 AM EDT THU APR 23 2015
FLZ052-251-231400-
INLAND HILLSBOROUGH FL-POLK FL-
910 AM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HILLSBOROUGH AND
SOUTHWESTERN POLK COUNTIES UNTIL 1000 AM EDT...
AT 909 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAKELAND LINDER AIRPORT...OR 5 MILES SOUTHWEST OF
LAKELAND...MOVING EAST AT 30 MPH.
FREQUENT LIGHTNING AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...LAKELAND LINDER
AIRPORT...MEDULLA...JAN PHYL VILLAGE...FUSSELS CORNER...FORT MEADE...
MULBERRY...EAGLE LAKE...BARTOW MUNICIPAL AIRPORT...LAKELAND
HIGHLANDS...WAHNETA...INWOOD...CRYSTAL LAKE...HIGHLAND CITY...WILLOW
OAK...ALTURAS AND HOMELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2789 8217 2804 8213 2804 8170 2776 8170
TIME...MOT...LOC 1309Z 282DEG 27KT 2796 8202
Special weather statement, Apr 23, 9:44 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1044 AM EDT THU APR 23 2015
FLZ050-151-155-231530-
COASTAL MANATEE FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
1044 AM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HILLSBOROUGH...WEST
CENTRAL MANATEE AND SOUTH CENTRAL PINELLAS COUNTIES UNTIL 1130 AM
EDT...
AT 1043 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORT DESOTO PARK...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM HAS THE POTENTIAL TO PRODUCE A WATERSPOUT OFFSHORE.
LOCATIONS IMPACTED INCLUDE...
BRADENTON...FORT DESOTO PARK...ST. PETE BEACH...ANNA MARIA...TIERRA
VERDE...WEST BRADENTON...HOLMES BEACH AND PALMA SOLA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2760 8276 2752 8269 2762 8274 2765 8272
2771 8274 2762 8270 2764 8269 2752 8267
2752 8264 2758 8260 2753 8261 2753 8263
2748 8262 2750 8272 2757 8277
TIME...MOT...LOC 1443Z 280DEG 14KT 2763 8279Special weather statement, Apr 23, 9:54 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1054 AM EDT THU APR 23 2015
FLZ050-231530-
PINELLAS-
1054 AM EDT THU APR 23 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PINELLAS COUNTY...
AT 1049 AM EDT...A STRONG THUNDERSTORM WAS OVER PINELLAS PARK...
MOVING EAST AT 10 MPH. THIS STORM ALONG WITH SHOWERS ARE SLOW
MOVING AND PRODUCING HEAVY RAINFALL...WITH STREET FLOODING
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...ST. PETERSBURG...
SOUTH HIGHPOINT...RIDGECREST...HARBOR BLUFFS...BAY PINES...FEATHER
SOUND...WEST AND EAST LEALMAN...KENNETH CITY...MADEIRA BEACH...
BELLEAIR...REDINGTON SHORES...BELLEAIR BLUFFS...REDINGTON BEACH...
INDIAN SHORES...NORTH REDINGTON BEACH AND SAINT PETE CLEARWATER
AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2797 8282 2796 8280 2798 8283 2797 8269
2796 8272 2791 8268 2778 8274 2783 8277
2780 8278 2778 8278 2784 8282 2782 8281
2781 8283 2786 8285
TIME...MOT...LOC 1449Z 283DEG 11KT 2786 8271Special weather statement, Apr 23, 10:47 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1147 AM EDT THU APR 23 2015
FLZ155-255-231630-
COASTAL MANATEE FL-INLAND MANATEE FL-COASTAL MANATEE FL-
INLAND MANATEE FL-
1147 AM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR MANATEE COUNTY UNTIL 1230 PM
EDT...
AT 1146 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST BRADENTON...OR NEAR PALMETTO...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH VERY HEAVY RAINFALL. THIS STORM HAS SHOWN SOME WEAK ROTATION ON
RADAR AND WILL BE MONITORED FOR WATERSPOUT DEVELOPMENT NEAR THE
COAST.
LOCATIONS IMPACTED INCLUDE...
BRADENTON...PALMETTO...ANNA MARIA...SOUTH BRADENTON...WEST SAMOSET...
WHITFIELD...MEMPHIS...ELLENTON...WEST BRADENTON...HOLMES BEACH...
ONECO...BAYSHORE GARDENS...SAMOSET AND CORTEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2753 8274 2750 8261 2755 8257 2757 8259
2757 8255 2754 8242 2740 8249 2741 8258
2745 8266 2746 8266 2746 8268 2747 8264
2750 8264 2749 8268
TIME...MOT...LOC 1546Z 296DEG 16KT 2751 8267Special weather statement, Apr 23, 11:57 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1257 PM EDT THU APR 23 2015
FLZ151-155-251-255-260-231745-
COASTAL MANATEE FL-INLAND HILLSBOROUGH FL-INLAND MANATEE FL-
COASTAL MANATEE FL-INLAND SARASOTA FL-INLAND MANATEE FL-
COASTAL HILLSBOROUGH FL-
1257 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MANATEE...
SOUTHWESTERN HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES UNTIL
145 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF MEMPHIS...OR 8 MILES SOUTHEAST OF DOWNTOWN SAINT
PETERSBURG...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRADENTON...LAKEWOOD RANCH...PARRISH...MEMPHIS...ELLENTON AND LAKE
MANATEE STATE PARK.
LAT...LON 2762 8257 2762 8256 2763 8256 2770 8252
2757 8222 2737 8242 2756 8257 2758 8256
2758 8257
TIME...MOT...LOC 1657Z 310DEG 22KT 2766 8257
TPBLocal storm report, Apr 23, 12:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
117 PM EDT THU APR 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 5 SE PINELLAS POINT 27.66N 82.60W
04/23/2015 M40 MPH GMZ830 FL BUOY
MIDDLE TAMPA BAY BUOY REPORTED A WIND GUST OF 35 KNOTS.
&&
TBARRONThunderstorm Wind, Manatee
- When
- April 23, 12:45 PM EST
- Where
- Manatee County, 4.88 mi N of Lakewood Ranch
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 27.500, -82.420
Broadcast media relayed reports and pictures of numerous trees down in Bradenton. One large oak tree was down on a house on 115 Street NE in Bradenton. Additionally, reports were received of damage to fences, a metal awning, and a shed in northeast Bradenton. Time was estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, April 23, 20151 injured · $75,000 · 1 event
- Tornado and Hail in Colorado, April 23, 2015$25,000 · EF1 · 4 events
- Heavy Snow and Hail in California, April 23 to 25, 20151 in hail · 10 events
- Hail in Nebraska, April 23 to 25, 20151.75 in hail · 10 events
- Hail and Damaging Wind in Kansas, April 23, 20152 in hail · 9 events
- High Wind in New Mexico, April 23 to 24, 201554 kt wind · 4 events
- Waterspouts in South Atlantic Coastal Waters, April 23, 201554 kt wind · 3 events
- Hail in South Dakota, April 23, 20151 in hail · 3 events
- Hail in Colorado, April 23, 20150.88 in hail · 2 events
- Hail in Colorado, April 23, 20151.75 in hail · 2 events
- Hail in South Dakota, April 23, 20151 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, April 23, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562920.